Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 03:22:08 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631414
  • Total Topics: 47799
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 173
Total: 178

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Nausea, Diarreah, and fatigue from Truvada and Kaletra, help!  (Read 3107 times)

0 Members and 1 Guest are viewing this topic.

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Nausea, Diarreah, and fatigue from Truvada and Kaletra, help!
« on: November 17, 2007, 07:22:38 PM »
Hello everyone, I was diagnosed as HIV positive earlier this week and with the agreement of my doctor have begun treatment immediately.  I am on Truvada and Kaletra, and I'm struggling.  I have lost almost all of my appetite and when I do force something down I have bad nausea (no vomiting, yet).  I also have pretty strong diarreah and I am very fatigued.  My limbs feel weak and stiff and I just have no energy.  I will be talking to my doctor on monday about all this but in the meantime I wanted to know if this is all normal for beginning the treatment I am on.  I have read some posts here that say the side effects fade after several days/weeks so I just would like to know if I'm going to be ok.

Thanks for any help.
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline bimazek

  • Member
  • Posts: 781
Re: Nausea, Diarreah, and fatigue from Truvada and Kaletra, help!
« Reply #1 on: November 17, 2007, 08:59:43 PM »
how long ago did you catch the virus, i cant say much with out more info, if you are brand newly infected then some of this or 90% is just the infection -- you can feel lousy for months or weeks, for me it was a month

but if you have been poz for over six months then it is probably 90% the meds

try to get some more meds to treat those symptoms


Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Re: Nausea, Diarreah, and fatigue from Truvada and Kaletra, help!
« Reply #2 on: November 18, 2007, 12:50:55 AM »
I think my infection is somewhat recent but I don't know for sure as I've only been with one partner for the last several months.  He's getting tested and we'll know the results soon.  I remember the horrible flu I got and I'm mostly better from that but I think its a combination of the drugs and me just feeling nervous/scared about my new life situation.  I'm hoping the side effects will clear up soon, but right now its rough.

Thanks for you help.
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline PJC0510

  • Member
  • Posts: 101
  • Life is worth living, so live it while you have it
Re: Nausea, Diarreah, and fatigue from Truvada and Kaletra, help!
« Reply #3 on: November 19, 2007, 01:58:29 PM »
Hello,

I too had started on Kaletra and Truvada.

I was diagnosed in March of 2006, my TCells were at 130 and the VL was 9,000.

My last results were 513 TCells and the VL is undetectable but I too had the diarrhea caused by the Kaletra which is a very strong drug.  My only thinking is that my doctor wanted my TCells to go up fast.  And they did , although I was feeling somewhat tired from all the diarrhea.

Last week I started Atripla, and I no longer have the runs.  The only side effect is some slight dizziness in the morning which is usually gone before I leave the house for work.

My only thinking is that since you are newly diagnosed your doctor wants to put you on this regimen to boost your numbers.  Feel free to take Imodium for the time being and keep yourself very hydrated.

Best of Luck!

Peter
I may never beat HIV, but then again, it will NEVER beat me!

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Re: Nausea, Diarreah, and fatigue from Truvada and Kaletra, help!
« Reply #4 on: December 01, 2007, 08:53:52 PM »
I just wanted to post to this thread again and let everyone know that I'm feeling much better.  It really seems true that the side-effects wear off after a week or so and I really am feeling almost normal again.  Some intermittant diarreah, but not so bad anymore.

My appetite has returned completely, I've gained a couple of pounds back and I don't feel too fatigued anymore either.  I honestly think that at least some of the symptoms were attributable to the enormous amount of stress and anxiety I felt immediately after my diagnosis.  That, coupled with starting treatment right away just made me feel physically bad.

Like so many here before me have said, stick with your meds for a few weeks, and you'll probably adjust just fine.  That is what happened to me, and I appreciate all the support from everyone.
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline catwoman

  • Member
  • Posts: 111
Re: Nausea, Diarreah, and fatigue from Truvada and Kaletra, help!
« Reply #5 on: December 07, 2007, 06:42:52 PM »
I'm glad to hear you are better.  Just make sure to eat lots of yogurt.  It helps keep that diarrhea in check.  I'm on the same combo and doing very well.  When the diarrhea acts up, I notice I haven't eaten yogurt in a long time, which means I have to replace the good flora that the drugs wipe out.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.